Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 214, NWS Blacksburg, VA

October 25, 20214 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 25, 2021, 6:29 PM EDT for 4 counties in Virginia. It was in force for 61 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2021, 6:29 PM EDT (22:29 UTC)
Expired
Oct 25, 2021, 7:30 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 6:40 PM EDTTSTM WND DMG1 Ne Martinsville Airpo, VACORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NE MARTINSVILLE AIRPORT. ONE TREE DOWN ACROSS THE ROADWAY BLOCKING ONE LANE TRAFFIC DUE TO THUNDERSTORM WINDS AT THE INTERSECTION OF INDUSTRIAL PARK DRIVE AND CLOVER ROAD.
Oct 25, 6:40 PM EDTTSTM WND DMG1 Ne Martinsville Airpo, VAONE TREE DOWN ACROSS THE ROADWAY BLOCKING ONE LANE TRAFFIC DUE TO THUNDERSTORM WINDS AT THE INTERSECTION OF INDUSTRIAL PARK DRIVE AND CLOVER ROAD.
Oct 25, 6:40 PM EDTTSTM WND DMG1 Wnw Chatmoss, VAA TREE AND POWER LINES REPORTED DOWN ACROSS MOUNT OLIVET ROAD DUE TO THUNDERSTORM WINDS.
Oct 25, 6:40 PM EDTTSTM WND DMG1 Wsw Villa Heights, VATREE DOWN NEAR THE INTERSECTION OF APPALACHIAN DRIVE AND WOODDALE COURT IN THE FIELDALE COMMUNITY. 1 1/2 LANES OF THE ROADWAY BLOCKED.
Oct 25, 6:42 PM EDTTSTM WND DMG2 Nnw Ridgeway, VATREE DOWN AT THE INTERSECTION OF JOSEPH MARTIN HIGHWAY AND MEMORY LANE NEAR SOAPSTONE ROAD.
Oct 25, 6:43 PM EDTTSTM WND DMG1 Nne Martinsville Airp, VATREE DOWN BLOCKING BOTH LANES OF TRAFFIC ON GREENSBORO ROAD.
Oct 25, 6:43 PM EDTTSTM WND DMGChatmoss, VAONE TREE DOWN AT THE INTERSECTION OF MT. OLIVET ROAD AND PLANTATION ROAD DUE TO THUNDERSTORM WINDS.
Oct 25, 6:45 PM EDTTSTM WND DMG1 Nw Chatmoss, VATWO TREES DOWN NEAR THE INTERSECTION OF MOUNT OLIVE ROAD AND THE INTERSECTION OF LANCER LANE AT LOVELL DRIVE. THE TREES ALSO BROUGHT DOWN A COUPLE OF POWER LINES.
Oct 25, 6:45 PM EDTTSTM WND DMG2 Sse Martinsville Airp, VACORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 SSE MARTINSVILLE AIRPORT. ONE TREE REPORTED DOWN ON A POWER LINE DUE TO THUNDERSTORM WINDS ALONG THE 1700 BLOCK OF OLD SAND ROAD.
Oct 25, 6:45 PM EDTTSTM WND DMG2 Sse Martinsville Airp, VAONE TREE REPORTED DOWN ON A POWER LINE DUE TO THUNDERSTORM WINDS ALONG THE 1700 BLOCK OF OLD SAND ROAD.
Oct 25, 6:45 PM EDTTSTM WND DMG3 Wnw Leatherwood, VATREE DOWN ON GREEN HILL DRIVE NEAR MOUNTAIN MIST DRIVE NEAR DYERS STORE. BOTH TRAFFIC LANES BLOCKED.
Oct 25, 6:46 PM EDTTSTM WND DMG4 Ene Ridgeway, VATREE DOWN AT THE INTERSECTION OF EGGLESTON FALLS AND MITCHELL ROAD IN THE RIDGEWAY AREA. BOTH LANES OF TRAFFIC ON EGGLESTON FALLS BLOCKED BY THE DOWNED TREE.
Oct 25, 7:09 PM EDTTSTM WND DMG4 Ne Brosville, VAONE TREE REPORTED DOWN DUE TO THUNDERSTORM WINDS ALONG MOUNT CROSS ROAD.
Oct 25, 7:14 PM EDTTSTM WND DMG6 W Blairs, VAONE TREE REPORTED DOWN DUE TO THUNDERSTORM WINDS ALONG SANDY CREEK ROAD.
Oct 25, 7:18 PM EDTTSTM WND DMG1 W Chatham, VAONE TREE DOWN DUE TO THUNDERSTORM WINDS ALONG CONCORD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 6:26 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WUUS51 KRNK 252229
SVRRNK
VAC067-089-143-690-252330-
/O.NEW.KRNK.SV.W.0214.211025T2229Z-211025T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
629 PM EDT Mon Oct 25 2021

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Western Pittsylvania County in south central Virginia...
  The City of Martinsville in south central Virginia...
  Henry County in south central Virginia...
  Southeastern Franklin County in west central Virginia...

* Until 730 PM EDT.

* At 629 PM EDT, a severe thunderstorm was located over Spencer,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Martinsville...
  Chatham...
  Axton...
  Penhook...
  Spencer...
  Callands...
  and Bassett.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3666 8006 3668 8008 3711 7965 3672 7933
      3654 7996 3654 8005
TIME...MOT...LOC 2229Z 246DEG 29KT 3662 8001 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KK
2 follow-up statements
900 
WWUS51 KRNK 252257
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
657 PM EDT Mon Oct 25 2021

VAC067-089-143-690-252330-
/O.CON.KRNK.SV.W.0214.000000T0000Z-211025T2330Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-Franklin VA-
657 PM EDT Mon Oct 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT 
FOR WESTERN PITTSYLVANIA...HENRY AND SOUTHEASTERN FRANKLIN COUNTIES 
AND THE CITY OF MARTINSVILLE...

At 656 PM EDT, a severe thunderstorm was located over Leatherwood, or
near Axton, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Martinsville...
Spencer...
Callands...
Axton...
Penhook...
Snow Creek...
and Leatherwood.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3665 8003 3685 7978 3704 7960 3672 7933
      3654 7996 3654 8005
TIME...MOT...LOC 2256Z 246DEG 29KT 3671 7975 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KK
340 
WWUS51 KRNK 252321
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
721 PM EDT Mon Oct 25 2021

VAC067-089-143-690-252331-
/O.EXP.KRNK.SV.W.0214.000000T0000Z-211025T2330Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-Franklin VA-
721 PM EDT Mon Oct 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
WESTERN PITTSYLVANIA...HENRY AND SOUTHEASTERN FRANKLIN COUNTIES AND
THE CITY OF MARTINSVILLE WILL EXPIRE AT 730 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central North Carolina...and central and south central
Virginia.

LAT...LON 3665 8003 3685 7978 3704 7960 3672 7933
      3654 7996 3654 8005
TIME...MOT...LOC 2321Z 246DEG 29KT 3679 7953 

$$

ET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:29 PM EDT, 4 hours earlier.

Area forecast discussion, Oct 25, 2:29 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
229 PM EDT Mon Oct 25 2021

.SYNOPSIS...
A strong cold front will cross the area tonight, preceded by
showers and thunderstorms. Storms this evening could be severe.
After the passage of the front tonight expect much cooler
weather with strong gusty winds for Tuesday. High pressure will
pass across the region Wednesday, winds diminishing. Another
storm system will bring widespread rainfall for the end of the
week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 225 PM EDT Monday...

There is a slight risk for severe storms mainly along and east
of the Blue Ridge this evening. Damaging thunderstorm wind
gusts and isolated tornadoes are possible.

All eyes are focused on the dynamic upper level shortwave
trough spinning across the northern Ohio Valley this afternoon,
as well as the accompanying cold front trailing south into
central KY. There is a prefrontal band of showers and cloud
cover (remnants of last nights storms) racing east and ahead of
the actual surface front. This prefrontal band of showers was
running up against the windward slopes of the Appalachians and
will move across our western CWA this afternoon. Additional
shower/storm activity was percolating over eastern NC per
development of a coastal low just off the Mid-Atlantic coast.

Forecast is for the parent short wave trough over the Ohio
Valley to continue to move east toward the central/northern
Appalachians this afternoon and evening with height falls and
the exit region of a strong mid/upper jet overspreading the
southern Appalachians and Carolinas/Virginia. The aforementioned
pre-frontal band of showers and related cloud cover will tend
to hinder pre-frontal destabilization across our mountain
counties with the CWA (esp windward side of the Appalachians),
but a few strong/severe low-topped storms could occur pending
weak but sufficient destabilization during the afternoon in
those areas.

East of the Appalachian Divide and especially across our
piedmont counties, a more certain/probable severe-weather risk
is expected, perhaps initially near/just east of the Blue Ridge
then translating across the piedmont during the late afternoon
and evening. Where there is sun, expect modest destabilization,
with upwards of 1000 J/kg MLCAPE. Strong deep-layer shear will
support some well-organized storms including linear bands aside
from the possibility of some initial/embedded supercells,
particularly across the Piedmont of Virginia and northern North
Carolina. It is this particular area (a line from LYH-GSO and
areas to the east) where bulk shear values and storm relative
helicity supports a relatively greater threat of tornadic
supercells. What is interesting to see in some of the short
range guidance is the formation of a meso-low or lee-side low
vcnty of GSO, this feature moving northeast toward the VA/NC
border just southeast of Danville this evening...winds backing
in the low levels in the vicinity of this feature. Of note, this
is a climatologically favored area for low level cyclogenesis,
a tornado alley of sorts on a local scale. That said, yes this
is a a favored zone to watch, but do not ignore the larger
scale scope. This is a robust system and shear profiles and
strong winds aloft support damaging winds with any storm that
develops this afternoon, regardless of whether it is spinning or
not. Line segments, even with the pre-frontal convection and
even with the cold front tonight, will have the potential for
damaging wind gusts.

Timing is still the same as previously forecast...with activity
impacting the western CWA this afternoon, then translating to
the piedmont during the late afternoon and evening. Once the
prefrontal activity plays out this evening, expect a lull before
the actual arrival of the cold front. The cold front is
expected to sweep across the area during the overnight with
winds increasing and becoming quite gusty attms late tonight and
during the day tomorrow. By then, upper level energy from the
Ohio valley is expected to transfer to the coastal low, the
coastal low becoming the primary focus as we transition through
the day Tuesday. Strong Northwest winds are expected Tuesday as
the coastal storm deepens off the coast with winds aloft
increasing to near 50 kts at 850 MB. This suggests surface wind
gusts of 30 to 45 mph will be possible across our forecast area
for late tonight and Tuesday. Ridge top wind gusts of up to 50
mph are possible for our highest elevations. A wind advisory may
be needed for parts of the forecast area for Tuesday.

Today will be the warmest day of the week with highs in the
70s. Cold air advection behind tonight's FROPA will result in a
much cooler day Tuesday with highs in the 40s/50s mountains and
60s piedmont.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1100 AM EDT Monday...

High pressure will build overhead on Wednesday, but a closed
upper level low should bring noteworthy rain during Thursday.

With low pressure moving offshore on Tuesday night and high pressure
building from the Great Lakes, the resulting pressure gradient
should continue the gusty northwest winds overnight. Upslope showers
and sprinkles may take most of the night to dissipate across parts
of southeast West Virginia. Once high pressure settles overhead by
late Wednesday, it should allow quieter conditions before things
turn unsettled again later in the week.

A deep upper level low should develop over the central Mississippi
River Valley by Wednesday night, and it will cut off from the jet
stream while wobbling eastward toward Kentucky and Tennessee on
Thursday. Moisture should stream from the Gulf of Mexico and the
Atlantic Ocean in a favorable southeast flow that will result in
noteworthy rain. Confidence is very high that Thursday afternoon
through Thursday night will be wet with QPF reaching one to two
inches, and locally higher amounts are certainly possible due to the
upslope flow along the Blue Ridge. It is too soon to tell how much
of a flooding risk exists, but it shall be monitored with future
model data.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 1100 AM EDT Monday...

A closed upper level low will linger through the weekend but
eventually exit by Monday as high pressure arrives.

Rain will continue into Friday although the models are hinting at
the moisture lessening across North Carolina with the flow turning
more toward the south and southwest to eliminate the upslope flow
over the Blue Ridge. The closed upper level low responsible for this
unsettled weather will slowly move toward the northeast this weekend
as it tries to rejoin the jet stream over southeastern Canada.
However, clouds and showers may persist along and west of the Blue
Ridge during Saturday before eventually fading by Sunday. Winds
could become breezy from the northwest late in the weekend as high
pressure builds eastward from the Plains to provide a quiet Monday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 215 PM EDT Monday...

Deteriorating flying conditions likely this afternoon and
evening as a strong cold front approaches the region.

A potent cold front will move through our area tonight. In
advance of this feature, clusters of strong to severe
thunderstorms are expected mainly between 18Z (2 PM EDT) and 02Z
(10 PM EDT)...especially for KDAN and KLYH and perhaps KROA.
MVFR cigs and winds gusting over 30kts are possible within the
storms. For KLWB, KBLF, and KBCB showers are likely through the
afternoon with a possibility of thunder and gusty winds within
the precipitation along with temporary sub-VFR cigs.

Once these storms pass, there may be brief return to VFR
conditions, before blustery northwest winds and IFR cigs arrive
across the mountains behind the front at KBLF, KLWB and KBCB
after 05Z.

Extended Aviation Discussion...

Sub-VFR conditions likely linger into Tuesday. Winds on Tuesday
are expected to remain very gusty from the northwest,
VFR conditions return later on Tuesday, lasting through
Wednesday. Another strong system approaches late this week,
bringing another round of rainfall and sub-VFR conditions. Drier
conditions may arrive Saturday into Sunday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PH
NEAR TERM...PM
SHORT TERM...PW
LONG TERM...PW
AVIATION...PM
Hazardous weather outlook, Oct 25, 4:48 AM EDT, 13 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
448 AM EDT Mon Oct 25 2021

NCZ003>006-019-020-VAZ032>035-043>047-058-059-260900-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
448 AM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is slight risk of severe thunderstorms this afternoon and
evening. The main threat from any severe storms will be damaging wind
gusts. There is a smaller threat for an isolated tornado.
Clusters of thunderstorms are expected to move west to east across
the area, mainly between 2PM and 10PM, and will be the most intense
east of Route 29.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread rain is expected Thursday through Friday. The rain will be
heavy at times, especially on Thursday night, which may result in
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Reports should be
submitted by calling 1-866-215-4324, social media, email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-260900-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
448 AM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

There is slight risk of severe thunderstorms this afternoon and
evening. The main threat from any severe storms will be damaging wind
gusts. There is a smaller threat for an isolated tornado.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Widespread rain is expected Thursday through Friday. Locally heavy
rainfall amounts may result in flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
phone by calling 1-866-215-4324, social media, by email at
rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.

In the hours before

Special weather statement, Oct 25, 5:00 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
500 PM EDT Mon Oct 25 2021

VAZ035-045-046-252130-
Amherst VA-Campbell VA-Appomattox VA-
500 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of
northwestern Appomattox, northeastern Campbell, and southeastern
Amherst Counties and the City of Lynchburg through 530 PM EDT...

At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bocock, or near Rustburg, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lynchburg...
Amherst...
Bent Creek...
Concord...
Rustburg...
Madison Heights...
and Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3721 7906 3732 7924 3764 7912 3756 7891
      3754 7890 3755 7888 3754 7887 3754 7883
      3752 7878 3747 7872
TIME...MOT...LOC 2058Z 219DEG 28KT 3733 7910

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Oct 25, 5:02 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
502 PM EDT Mon Oct 25 2021

VAZ024-252130-
Rockbridge VA-
502 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Rockbridge County
and the City of Lexington through 530 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Collierstown, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lexington...
Goshen...
Collierstown...
Rockbridge Baths...
Bells Valley...
Fairfield...
and Brownsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3793 7921 3763 7961 3768 7967 3769 7967
      3771 7968 3774 7969 3781 7965 3783 7962
      3786 7961 3787 7963 3808 7947
TIME...MOT...LOC 2101Z 219DEG 28KT 3776 7964

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Oct 25, 6:00 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
600 PM EDT Mon Oct 25 2021

VAZ035-252215-
Amherst VA-
600 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of northeastern
Amherst County through 615 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lowesville, or near Clifford, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Forks Of Buffalo...
Clifford...
Lowesville...
and Piney River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3778 7911 3779 7909 3778 7907 3772 7907
      3770 7903 3771 7902 3770 7901 3770 7899
      3768 7898 3768 7897 3767 7896 3756 7911
      3768 7928 3780 7918 3781 7914
TIME...MOT...LOC 2200Z 219DEG 28KT 3774 7908

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Oct 25, 6:07 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
607 PM EDT Mon Oct 25 2021

VAZ033-034-252215-
Franklin VA-Bedford VA-
607 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of central Bedford and
northeastern Franklin Counties through 615 PM EDT...

At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Moneta, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bedford...
Moneta...
Chamblissburg...
Thaxton...
Northwest Smith Mountain Lake...
Goodview...
and North Shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3704 7968 3717 7986 3744 7963 3727 7937
TIME...MOT...LOC 2207Z 219DEG 28KT 3720 7967

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KK
Special weather statement, Oct 25, 6:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
614 PM EDT Mon Oct 25 2021

NCZ004-VAZ032-043-252245-
Stokes NC-Henry VA-Patrick VA-
614 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of northeastern
Stokes, southwestern Henry and southeastern Patrick Counties and the
southwestern City of Martinsville through 645 PM EDT...

At 614 PM EDT, Doppler radar was tracking a strong thunderstorm near
Critz, or near Sandy Ridge, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Martinsville...
Spencer...
Sandy Ridge...
Bassett...
Critz...
Horse Pasture...
and Philpott Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 8028 3682 8010 3665 7984 3654 7999
      3654 8003 3652 8003 3646 8011
TIME...MOT...LOC 2214Z 237DEG 26KT 3658 8014

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Oct 25, 5:02 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington28 min
Oct 25, 6:00 PM EDTSpecial Weather StatementRNKAmherst15 min
Oct 25, 6:07 PM EDTSpecial Weather StatementRNKBedford8 min
Oct 25, 6:14 PM EDTSpecial Weather StatementRNKHenry31 min
Oct 25, 6:24 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg66 min
Oct 25, 6:48 PM EDTTornado WarningRNKHenry, Pittsylvania, City of Martinsville27 min
Oct 25, 7:22 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte53 min
Oct 25, 7:38 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania37 min
Oct 25, 7:58 PM EDTSpecial Weather StatementRNKCity of Danville17 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.